Can Skin Dimples from Kenolog Injection Go Away?

I am very concern of skin dimples on my face from post Kenalog injection at infected acne vulgaris. It's about 2 weeks ago and now I have just noticed that there is a small area of skin indentation. Is there going to be worsen? and is there anyway to correct this?

Doctor Answers (3)

Dimples after Kenalog Injection

+3

Fat atrophy from a Kenalog injection typically takes longer than two weeks.  The dimpling many patients experience after a Kenalog injection is usually due to the damage that an acne cyst has done to the skin as the inflammatory process can lead to dermal scarring.  I recommend following up with a board certified dermatologist to assess your specific condition.


Houston Dermatologist

Kenalog (cortisone) injections to pimples can cause dents. They usually go away after months.

+2

Kenalog when injected at too high a concentration, can cause atrophy (dimpling) of the injected skin, but it usually recovers after several months. At only two weeks, yours might get worse before it gets better, but hang in there. Additionally, keep in mind that a bad deep pimple alone can also cause atrophy and scarring when it heals, regardless of any injection. So, go to a qualified, careful, board-certified dermatologist to best manage acne.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

Indentations after kenalog injections

+2

The dimpling from Kenalog is related to injection into the subcutaneous fat which causes the fat cells to dissipate.  In addition the fact that the acne was inflamed it could have scarred regardless. Usually the dimples will fill in somewhat. If they don't small amounts of fillers can be placed to improve the appearance.

Rosalyn George, MD
Wilmington Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.